Alert archive / Texas / Flash Flood Warnings in 2018
Flash Flood Warning 31, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Sep 9, 2018, 4:43 AM CDT for Bexar County, Comal County, Texas. It was in force for 12 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 9, 2018, 4:43 AM CDT (09:43 UTC)
- Expired
- Sep 9, 2018, 4:45 PM CDT
- In force
- 12 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bexar County, TX, Comal County, TX
The radar
The Austin/San Antonio radar (KEWX), 44 km from the middle of the area, began a volume at 09:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 9, 6:46 AM CDT | FLASH FLOOD | San Antonio, TX | BEXARFLOOD.ORG REPORTING 43 ROAD CLOSURES FROM FLASH FLOODING AROUND SAN ANTONIO |
| Sep 9, 10:17 AM CDT | FLASH FLOOD | 1 Ssw Helotes, TX | PICTURE SENT IN OF A LOW WATER CROSSING FLOODED UP TO THE 3 FOOT MARKER AT 1560 AND PARRIGIN ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 123 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 9.7 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1008 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 1238 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
709
WGUS54 KEWX 090943
FFWEWX
TXC029-091-091245-
/O.NEW.KEWX.FF.W.0031.180909T0943Z-180909T1245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Austin/San Antonio TX
443 AM CDT SUN SEP 9 2018
The National Weather Service in Austin San Antonio has issued a
* Flash Flood Warning for...
Bexar County in south central Texas...
Western Comal County in south central Texas...
* Until 745 AM CDT
* At 439 AM CDT, Doppler radar indicated heavy rain across the
warned area. Up to two and one half inches of rain have already
fallen from far northern San Antonio to Spring Branch areas and
from Helotes to Elmendorf areas. Flash flooding is expected to
begin shortly.
* Some locations that will experience flooding include...
San Antonio, Schertz, Cibolo, Universal City, Live Oak, Selma,
Stinson Municipal Airport, San Antonio Int Airport, Randolph AFB,
Canyon Lake, Leon Valley, Helotes, Fair Oaks Ranch, Kirby, Alamo
Heights, Windcrest, Terrell Hills, Bulverde, Garden Ridge and
Shavano Park.
Additional rainfall amounts of 1 to 4 inches are possible in the
warned area with heavy rains also developing over areas with only
light rains so far.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets, and underpasses
as well as other drainage areas and low lying spots.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 2925 9880 2969 9881 2972 9878 2972 9874
2973 9873 2975 9865 2974 9864 2999 9834
2959 9831 2954 9826 2955 9826 2955 9823
2949 9819 2950 9817 2948 9816 2948 9812
2946 9812 2911 9841
$$
CP4 follow-up statements
893
WGUS74 KEWX 091059
FFSEWX
Flash Flood Statement
National Weather Service Austin/San Antonio TX
559 AM CDT SUN SEP 9 2018
TXC029-091-091245-
/O.CON.KEWX.FF.W.0031.000000T0000Z-180909T1245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bexar TX-Comal TX-
559 AM CDT SUN SEP 9 2018
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 AM CDT FOR
BEXAR AND WESTERN COMAL COUNTIES...
At 551 AM CDT, Doppler radar indicated heavy rain across the warned
area. Rain gauges and radar estimates show up to 5 inches of rain
have fallen. The heaviest rains have been in southwestern Bexar
County along and west of 1604 in the Medina River watershed and also
in northeastern Bexar County from the Stone Oak area into western
Comal County near Spring Branch and Guadalupe River. Flash flooding
will continue.
Some locations that will experience flooding include...
San Antonio, Schertz, Cibolo, Universal City, Live Oak, Selma,
Stinson Municipal Airport, San Antonio Int Airport, Randolph AFB,
Canyon Lake, Leon Valley, Helotes, Fair Oaks Ranch, Kirby, Alamo
Heights, Windcrest, Terrell Hills, Bulverde, Garden Ridge and Shavano
Park.
Additional rainfall amounts of 1 to 3 inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 2925 9880 2969 9881 2972 9878 2972 9874
2973 9873 2975 9865 2974 9864 2999 9834
2959 9831 2954 9826 2955 9826 2955 9823
2949 9819 2950 9817 2948 9816 2948 9812
2946 9812 2911 9841
$$
CP026
WGUS54 KEWX 091239
FFWEWX
TXC029-091-091545-
/O.EXT.KEWX.FF.W.0031.000000T0000Z-180909T1545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Austin/San Antonio TX
739 AM CDT SUN SEP 9 2018
The National Weather Service in Austin San Antonio has extended the
* Flash Flood Warning for...
Bexar County in south central Texas...
Western Comal County in south central Texas...
* Until 1045 AM CDT
* At 733 AM CDT, Doppler radar indicated patches of heavy rain
across the Bexar and western Comal Counties. Rain gauges and radar
rainfall estimates up to 6 inches have fallen. The heaviest rains
have been in southern and western Bexar County along and southwest
of 1604 and the Medina River and parts of the San Antonio River
watersheds and also in northeastern Bexar County from north of San
Antonio International Airport to Cibolo Creek into western Comal
County near Spring Branch and Guadalupe River. Flash flooding will
continue.
* Some locations that will experience flooding include...
San Antonio, Schertz, Cibolo, Universal City, Live Oak, Selma,
Stinson Municipal Airport, San Antonio Int Airport, Randolph AFB,
Canyon Lake, Leon Valley, Helotes, Fair Oaks Ranch, Kirby, Alamo
Heights, Windcrest, Terrell Hills, Bulverde, Garden Ridge and
Shavano Park.
Additional rainfall amounts of 1 to 2 inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets, and underpasses
as well as other drainage areas and low lying spots.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 2925 9880 2969 9881 2972 9878 2972 9874
2973 9873 2975 9865 2974 9864 2999 9834
2959 9831 2954 9826 2955 9826 2955 9823
2949 9819 2950 9817 2948 9816 2948 9812
2946 9812 2911 9841
$$
CP762
WGUS54 KEWX 091515
FFWEWX
TXC029-091-091845-
/O.EXT.KEWX.FF.W.0031.000000T0000Z-180909T1845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Austin/San Antonio TX
1015 AM CDT SUN SEP 9 2018
The National Weather Service in Austin San Antonio has extended the
* Flash Flood Warning for...
Bexar County in south central Texas...
Western Comal County in south central Texas...
* Until 145 PM CDT
* At 1013 AM CDT, Doppler radar indicated heavy rain across the
warned area. Up to five inches of rain have already fallen. Flash
flooding is already occurring.
* Some locations that will experience flooding include...
San Antonio, Schertz, Cibolo, Universal City, Live Oak, Selma,
Stinson Municipal Airport, San Antonio Int Airport, Randolph AFB,
Canyon Lake, Leon Valley, Helotes, Fair Oaks Ranch, Kirby, Alamo
Heights, Windcrest, Terrell Hills, Bulverde, Garden Ridge and
Shavano Park.
Additional rainfall amounts of 1 to 2 inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets, and underpasses
as well as other drainage areas and low lying spots.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 2925 9880 2969 9881 2972 9878 2972 9874
2973 9873 2975 9865 2974 9864 2999 9834
2959 9831 2954 9826 2955 9826 2955 9823
2949 9819 2950 9817 2948 9816 2948 9812
2946 9812 2911 9841
$$
HAMPSHIRE889
WGUS54 KEWX 091816
FFWEWX
TXC029-091-092145-
/O.EXT.KEWX.FF.W.0031.000000T0000Z-180909T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Austin/San Antonio TX
116 PM CDT SUN SEP 9 2018
The National Weather Service in Austin San Antonio has extended the
* Flash Flood Warning for...
Bexar County in south central Texas...
Western Comal County in south central Texas...
* Until 445 PM CDT
* At 113 PM CDT, local law enforcement reported heavy rain across
the warned area. Over four inches of rain have already fallen in
the warned area. Flash flooding is already occurring.
* Some locations that will experience flooding include...
San Antonio, Schertz, Cibolo, Universal City, Live Oak, Selma,
Stinson Municipal Airport, San Antonio Int Airport, Randolph AFB,
Canyon Lake, Leon Valley, Helotes, Fair Oaks Ranch, Kirby, Alamo
Heights, Windcrest, Terrell Hills, Bulverde, Garden Ridge and
Shavano Park.
Additional rainfall amounts of one-quarter inch are possible in the
warned area this afternoon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets, and underpasses
as well as other drainage areas and low lying spots.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 2925 9880 2969 9881 2972 9878 2972 9874
2973 9873 2975 9865 2974 9864 2999 9834
2959 9831 2954 9826 2955 9826 2955 9823
2949 9819 2950 9817 2948 9816 2948 9812
2946 9812 2911 9841
$$
HUFFMANWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 9, 4:33 AM CDT, 10 minutes earlier.
Area forecast discussion, Sep 9, 4:33 AM CDT, 10 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 433 AM CDT Sun Sep 9 2018 .SHORT TERM (Today through Monday)... Early morning radar trends show a steady increase in shower and thunderstorm activity across a good portion of south central Texas. Based on radar trends and the latest hi-res model guidance, we will keep the highest rain chances across the southern Hill Country, portions of the Rio Grande plains south of Del Rio and along and east of the I-35 corridor. We will continue the Flash Flood Watch for the above mentioned areas and will expand the watch through the afternoon hours. The hi-res models do show a possible decrease in activity for the late afternoon hours. However, the models have also been a little too quick in developing convection and suspect some activity could extend into the afternoon hours. Additional rainfall amounts of 1 to 2 inches with isolated amounts up to 5 inches are expected in the Flash Flood Watch area. Outside of the Watch area, we could still see a few pockets of moderate to heavy rainfall today. While some very localized flooding problems can't be ruled out, we do not anticipate widespread, heavy rains. We should see an overall decrease in the heavy rainfall potential tonight. However, rain chances will remain high for areas along and east of the I-35 corridor, with rain chances decreasing farther west due to some drying of the atmosphere. On Monday, a weak and broad trough axis remains across Texas. Given above normal moisture, especially along and east of I-35, we will continue to mention a good chance for showers and storms. Convection should be a little more widespread in the afternoon hours with peak heating. && .LONG TERM (Monday Night through Saturday)... The above mentioned weak upper trough axis will persist across Texas into the middle of the week. We should see some gradual drying of the atmosphere, but will still mention a chance of rainfall for most areas given adequate moisture along with diurnal heating. For the latter portion of the upcoming week, the models suggest Gulf moisture will be on the increase across the region. We will continue to mention low rain chances for all areas. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 81 70 84 71 86 / 70 50 40 30 30 Austin Bergstrom Intl Airport 82 70 84 70 87 / 70 50 40 30 30 New Braunfels Muni Airport 83 70 84 70 87 / 90 60 50 30 30 Burnet Muni Airport 79 66 84 68 84 / 70 20 20 20 20 Del Rio Intl Airport 81 70 85 70 87 / 40 20 10 10 10 Georgetown Muni Airport 81 68 85 69 86 / 60 40 30 30 30 Hondo Muni Airport 81 69 85 69 87 / 100 60 40 20 20 San Marcos Muni Airport 82 70 84 70 86 / 80 60 50 30 30 La Grange - Fayette Regional 84 71 85 71 87 / 70 60 60 50 50 San Antonio Intl Airport 83 71 83 71 86 / 100 60 50 30 30 Stinson Muni Airport 83 71 84 72 87 / 100 70 50 30 30 && .EWX WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through this evening for Atascosa-Bandera-Bastrop- Bexar-Blanco-Caldwell-Comal-De Witt-Dimmit-Fayette-Frio-Gonzales- Guadalupe-Hays-Karnes-Kendall-Kinney-Lavaca-Lee-Maverick-Medina- Real-Travis-Uvalde-Williamson-Wilson-Zavala. && Mesoscale/Aviation...04 Synoptic/Grids...Platt Public Service/Data Collection...BMW
Hazardous weather outlook, Sep 8, 3:26 PM CDT, 13 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 326 PM CDT Sat Sep 8 2018 TXZ171>173-183>194-202>209-217>225-228-092030- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 326 PM CDT Sat Sep 8 2018 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...This Afternoon And Tonight. Scattered to numerous showers and thunderstorms are expected across South Central Texas today and tonight. The main concern will be heavy rainfall and possible flooding. A Flash Flood Watch is in effect for all of South Central Texas. Areas that have recently seen heavy rainfall will be at greater risk for flash flooding. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Scattered to numerous showers and thunderstorms will continue across South Central Texas through Sunday. Isolated areas of heavy rainfall could lead to flooding mainly across areas that have had significant rains recently. A Flash Flood Watch will be in effect for all of South Central Texas, with heavy rain threat shifting from northwest to southeast mid- morning Sunday. Showers and thunderstorms will gradually become less numerous Monday through Wednesday. Locally heavy rains may cause some minor flooding. .SPOTTER INFORMATION STATEMENT... While spotter activation is not anticipated, any reports of heavy rainfall or flooding are appreciated.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 8, 9:49 PM CDT | River Flood Warning | EWX | Val Verde | 5 hr |
| Sep 8, 10:27 PM CDT | River Flood Warning | EWX | Dimmit | 4 days |
| Sep 9, 2:12 AM CDT | Areal Flood Advisory | EWX | Bandera, Medina | 3 hr |
| Sep 9, 3:58 AM CDT | Areal Flood Advisory | EWX | Bexar | 3 hr |
| Sep 9, 4:25 AM CDT | Flash Flood Warning | EWX | Bandera, Medina | 6 hr |
| Sep 9, 4:57 AM CDT | Areal Flood Advisory | EWX | Bastrop, Travis | 3 hr |
| Sep 9, 5:36 AM CDT | Areal Flood Advisory | EWX | Comal, Hays | 114 min |
| Sep 9, 5:51 AM CDT | Areal Flood Advisory | EWX | Atascosa, Karnes, Wilson | 114 min |
| Sep 9, 6:35 AM CDT | Areal Flood Advisory | EWX | Atascosa, Frio, Medina | 3 hr |
| Sep 9, 7:21 AM CDT | Flash Flood Warning | EWX | Caldwell, Comal, Guadalupe, Hays | 3 hr |
| Sep 9, 8:09 AM CDT | Areal Flood Advisory | EWX | Medina | 2 hr |
| Sep 9, 8:11 AM CDT | Areal Flood Advisory | EWX | Gonzales, Guadalupe, Karnes, Wilson | 2 hr |
| Sep 9, 9:00 AM CDT | River Flood Warning | EWX | Bexar | 23 hr |
| Sep 9, 9:00 AM CDT | River Flood Warning | EWX | Bexar, Wilson | 54 hr |
| Sep 9, 9:00 AM CDT | River Flood Warning | EWX | Karnes, Wilson | 3 days |
| Sep 9, 9:00 AM CDT | River Flood Warning | EWX | Karnes, Wilson | 42 hr |
| Sep 9, 9:00 AM CDT | River Flood Warning | EWX | Karnes | 72 hr |
| Sep 9, 9:14 AM CDT | River Flood Warning | EWX | Goliad, Karnes | 7 days |
| Sep 9, 9:14 AM CDT | River Flood Warning | EWX | Bexar | 30 hr |
| Sep 9, 9:18 AM CDT | River Flood Warning | EWX | Frio | 4 days |
| Sep 9, 9:49 AM CDT | Areal Flood Advisory | EWX | Bastrop, Travis | 3 hr |
| Sep 9, 10:01 AM CDT | Flash Flood Warning | EWX | Bandera, Medina | 6 hr |
| Sep 9, 10:12 AM CDT | Flash Flood Warning | EWX | Caldwell, Comal, Guadalupe, Hays | 6 hr |
| Sep 9, 10:56 AM CDT | Areal Flood Advisory | EWX | Kendall | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.